I've had mixed experiences with Stivarga. I started at full dose (4 tablets, meant to be 3 weeks on 1 week off) and was fine for the first week and then got some weird fever / chills / joint aches but no actual fever. Stopped for a week and restarted at 3 tablets and basically no side effects. CEA when down at first, but then went back up so we changed to 4 / 3 tablets on alternate days. Next cycle was pretty uneventful. I then went to the US for a family holiday and got to 10 days before joint pain started. This was also when we were about to be skiing for 10 days so I stopped to enjoy the skiing. Side effects resolved in 2-3 days. Restarted and got through the whole 3 weeks with minimal side effects, no joint pain. Saw onc when we got home and my CEA is still climbing, but not as fast as before treatment. I'm due for a scan soon to see what's happening, but if it shows progression I'll be changing to irocetan probably. After restarting this cycle I only go to 10 days this time before foot pain was so bad I couldn't walk. No real blisters, it's like a deep bruise pain. Slowly improving and almost normal now (stopped tablets 3 days ago). Also my hair has started thinning, although it seems have slowed down now.
I think you should try it, you can always stop if the side effects are so bad and they appear to resolve quickly in my case. My liver function has been normal through all the blood work, we started with weekly blood work but now it's only done every month or so. I've been on it now for about 4 months and have many more good days than bad. I would probably stay on it if it's working. My onc says if symptoms start, then stop for the week and restart, don't tough it out as they can get a bit worse before getting better.
There is a guy on colontown (Facebook) who has been on it for a year with stable or shrinking mets.
Hope that helps.
Stage IVb age 37 Nov11
1 year NED
lymph node, lung, spine, rib and liver mets
GNAQ Q209P mutation > Mekinist Jul14
Radiation bone mets Aug14
FOLFIRI Nov14 >
Home Xmas 14